Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 343, NWS Memphis, TN

July 30, 2012Pemiscot County, Missouri; Mississippi County, Arkansas; Dyer County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 30, 2012, 11:29 PM CDT for Pemiscot County, Missouri; Mississippi County, Arkansas; Dyer County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2012, 11:29 PM CDT (04:29 UTC)
Expired
Jul 30, 2012, 11:55 PM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Mississippi County, AR, Pemiscot County, MO, Dyer County, TN

The radar

The Memphis radar (KNQA), 80 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
3400 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WUUS54 KMEG 310429
SVRMEG
ARC093-MOC155-TNC045-310515-
/O.NEW.KMEG.SV.W.0343.120731T0429Z-120731T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 PM CDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 1215 AM CDT

* AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEW
  SURVEY...OR NEAR STEELE...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOTER...
  DENTON...STEELE...HELOISE...NEW SURVEY...COVINGTON...COTTONWOOD
  POINT...TYLER AND SAMFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3615 8972 3594 8953 3589 8984 3611 8997
      3614 8996
TIME...MOT...LOC 0429Z 319DEG 27KT 3611 8989

$$

BORGHOFF
2 follow-up statements
361 
WWUS54 KMEG 310447
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1147 PM CDT MON JUL 30 2012

ARC093-MOC155-TNC045-310515-
/O.CON.KMEG.SV.W.0343.000000T0000Z-120731T0515Z/
MISSISSIPPI AR-PEMISCOT MO-DYER TN-
1147 PM CDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN DYER...SOUTH CENTRAL PEMISCOT AND NORTHEASTERN
MISSISSIPPI COUNTIES...

AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HELOISE...OR 10 MILES SOUTH OF CARUTHERSVILLE...MOVING SOUTHEAST AT
30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLAND...
NUMBER NINE...HUFFMAN...HICKMAN...ARMOREL...BARFIELD...COTTONWOOD
POINT...TYLER...CHIC...TIGER TAIL AND STINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3605 8989 3610 8967 3594 8953 3589 8984
TIME...MOT...LOC 0448Z 318DEG 27KT 3601 8966

$$

BORGHOFF
486 
WWUS54 KMEG 310455
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 PM CDT MON JUL 30 2012

ARC093-MOC155-TNC045-310506-
/O.CAN.KMEG.SV.W.0343.000000T0000Z-120731T0515Z/
MISSISSIPPI AR-PEMISCOT MO-DYER TN-
1155 PM CDT MON JUL 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DYER...SOUTH
CENTRAL PEMISCOT AND NORTHEASTERN MISSISSIPPI COUNTIES IS
CANCELLED...

AT 1156 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3605 8989 3610 8967 3594 8953 3589 8984
TIME...MOT...LOC 0456Z 318DEG 27KT 3596 8961

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:24 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 30, 9:24 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CDT MON JUL 30 2012

.UPDATE...
COMPLEX WEATHER SCENARIO ACROSS THE MIDSOUTH AND SURROUNDING AREAS
AT MIDEVENING. THE REMNANTS OF WHAT WAS AN MCS OVER NORTHEAST
COLORADO SUNDAY EVENING HAD ROUNDED THE CENTRAL PLAINS UPPER LEVEL
PRESSURE RIDGE. THIS FEATURE HAD ARRIVED OVER A SHARP LOW LEVEL
BAROCLINIC ZONE / SURFACE DRYLINE OVER NORTHEAST AR THIS EVENING.
THE LOW LEVEL DRYLINE DIVIDED HOT DRY AIR OVER CENTRAL AR AND
TROPICAL LIKE MID TO UPPER 70S DEWPOINTS OVER WEST TN AND NORTHEAST
MS. JACKSON TN AND BLYTHEVILLE AR REPORTED DEWPOINTS OF 80 AND
81...RESPECTIVELY AT 00Z / 7 PM CDT.

EXPECT A GENERAL DOWNWARD TREND IN CONVECTION THROUGH LATE EVENING
AS THE CONVECTIVE INHIBITION INCREASES WITH LOSS OF DAYTIME
HEATING. HOWEVER... THE PRESENCE OF THE CONVECTIVE VORT MAX MAY
HELP SUSTAIN PERIODS OF MORE VIGOROUS CONVECTION THROUGH LATE
EVENING. ADDITIONAL SHORTWAVE ENERGY WAS NOTED ON GOES WATER
VAPOR IMAGERY NEAR KANSAS CITY... WHICH WILL ROTATE SOUTHEAST
AROUND THE RIDGE INTO THE MIDSOUTH OVERNIGHT. WILL KEEP CURRENT
CHANCE POPS GOING IN MANY AREAS...WITH ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE TOWARD MORNING.

FOR TEMPS... HAVE BUMPED UP OVERNIGHT LOWS GIVEN CLOUD COVER AND
RICH LOW LEVEL MOISTURE.

WITH FORECASTED HEAT INDICES APPROACHING 110 OVER EASTERN AR TUESDAY...
HAVE ISSUED A HEAT ADVISORY...GIVEN THE RELATIVELY HIGH CONFIDENCE
OF AT LEAST ADVISORY CRITERIA BEING MET. CONFIDENCE DECREASES EAST
AND NORTHEAST OF MEMPHIS WITH THE ARRIVAL OF A WEAK COLD FRONT...
POSSIBLY REINFORCED BY CONVECTIVE OUTFLOW. FURTHER ADJUSTMENTS OF
THE AREAL EXTENT OF THE HEAT ADVISORY WILL BE POSSIBLE FOR THE
OVERNIGHT FORECAST PACKAGE.

PWB

&&

.PREV DISCUSSION... /ISSUED 625 PM CDT MON JUL 30 2012/

UPDATE...

UPDATED AVIATION DISCUSSION BELOW.

PREV DISCUSSION... /ISSUED 331 PM CDT MON JUL 30 2012/

UPDATE...UPDATE TO ADD EXCESSIVE HEAT WARNING TO AREAS WEST OF
THE MISSISSIPPI RIVER.

PREV DISCUSSION... /ISSUED 315 PM CDT MON JUL 30 2012/

DISCUSSION...
VERY DIFFICULT FORECAST TODAY...A TEDIOUS BALANCE BETWEEN
SCATTERED SHOWERS...VARIABLY CLOUDY SKIES HIGH DEW POINTS AND INTENSE
HEAT ALOFT TRYING TO BUILD EAST. CONFIDENCE IN THE FORECAST
REMAINS LOW. 2 PM TEMPERATURES RANGE FROM AROUND 100 DEGREES ALONG
A LINE FROM JONESBORO TO MARIANNA TO CLARKSDALE...TO ONLY IN THE
UPPER 80S IN PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI
CLOSER TO THE ALABAMA STATE LINE AND TENNESSEE RIVER. DEW POINTS
JUST TO THE WEST OF THE MIDSOUTH FALL OFF SHARPLY. DEW POINTS NEAR
JONESBORO AND WALNUT RIDGE REMAIN IN THE MIDDLE 70S...WHILE ONLY
40-50 MILES TO THE WEST MIDDLE 50S TO LOW 60S CAN BE FOUND. THE
DEW POINT AT TUPELO SEEMS TO BE AN ANOMALY AT 77 DEGREES WITH A
TEMPERATURE OF 91 RESULTING IN A HEAT INDEX APPROACHING 104.

NO STORMS HAVE EVEN BEGUN TO APPROACH SEVERE CRITERIA SO REMOVED
THE STRONG WORDING FROM THE HWO.

TEMPERATURES ARE MUCH HOTTER 50 MILES TO OUR WEST WITH AIR
TEMPERATURE READINGS OF 107 AND 108 AT SEVERAL REPORTING STATIONS
BATESVILLE TO SEARCY TO STUTTGART. HEAT INDICES EXCESS 110 IN THIS
REGION. MODELS CONTINUE TO INDICATE THIS HOTTER AIRMASS IS GOING
TO ENCROACH ON THE MIDSOUTH OVER THE NEXT DAY OR
TWO....HOWEVER...LIKE TODAY...CONVECTION MAY PLAY A ROLE IN HOW
HOT IT GETS.

THE RAPID REFRESH MODEL KEEPS SCATTERED SHOWERS GOING THROUGH THE
NIGHT AS DOES THE GFS AND NAM. RAIN CHANCES DO NOT LOOK QUITE AS
HIGH TOMORROW...BUT IT WOULD NOT SURPRISE ME TO SEE ANOTHER DAY
SIMILAR TO TODAY WITH SCATTERED SHOWERS PLAYING HAVOC WITH
TEMPERATURES ON THE LOCAL SCALE.

TOMORROW NIGHT AND REALLY THROUGH THE REMAINDER OF THE WORK
WEEK...THE PATTERN DOES NOT CHANGE SIGNIFICANTLY. HIGH PRESSURE AT
THE SURFACE AND A RIDGE ALOFT WILL REMAIN TO OUR WEST KEEPING MUCH
OF THE MIDSOUTH ON THE EDGE OF A NORTHWEST TO SOUTHEAST STORM
TRACK IN NORTHWEST FLOW. THIS IS A TYPICAL PATTERN WHERE WE COULD
SEE NOCTURNAL THUNDERSTORM COMPLEXES TRACK ACROSS THE AREA.
HOWEVER THESE FEATURES ARE NEARLY IMPOSSIBLE TO FORECAST WITH ANY
ACCURACY BEYOND 24 HOURS...AND GENERALLY IT IS BEST TO WAIT UNTIL
YOU SEE STORMS DEVELOPING BEFORE GETTING TOO EXCITED ABOUT THEM.

WILL ASSESS THE NEED FOR HEAT ADVISORIES ON A DAILY BASIS THE
NIGHT BEFORE BECAUSE OF THE HIGH DEGREE OF UNCERTAINTY WITH
RESPECT TO CONVECTION. HOWEVER WILL CONTINUE TO MENTION IT AS A
POSSIBLE THREAT IN THE HAZARDOUS WEATHER OUTLOOK. WILL NOT MENTION
STORMS DESPITE A NON-ZERO CHANCE FOR MCS ACTIVITY.

NEXT WEEKEND...GUIDANCE INDICATES THE TROUGH ALONG THE EAST COAST
WILL SHIFT EAST AND THE RIDGE WILL ENCOMPASS MUCH OF THE DEEP
SOUTH FROM TEXAS TO GEORGIA. THIS WOULD LIKELY RESULT IN WARMING
TEMPERATURES ACROSS THE MIDSOUTH WITH ONLY DISORGANIZED SCATTERED
AFTERNOON THUNDERSTORMS.

30/SIRMON

&&

.AVIATION...
00Z TAF CYCLE

A RATHER UNCERTAIN FORECAST TONIGHT WITH THUNDERSTORM DEVELOPMENT
CURRENTLY BEING CONFINED TO ONLY NORTHEAST ARKANSAS AT TAF
ISSUANCE TIME. SEVERAL MODELS SHOW ADDITIONAL DEVELOPMENT THIS
EVENING GIVEN VERY UNSTABLE CONDITIONS MAINLY NORTH AND EAST OF
KMEM. SINCE THE VCTS MENTION OF THE LAST TAF ISSUANCE WAS ONLY
THROUGH EARLY EVENING...DECIDED TO REMOVE IT COMPLETELY INSTEAD OF
EXTENDING IT FURTHER INTO THE FORECAST FOR NOW. HOWEVER...IF
ADDITIONAL CELLS DEVELOP THIS EVENING TAF AMENDMENTS WILL BE
NEEDED. CONFIDENCE ON EITHER SOLUTION IS ABOUT 50/50.

OTHERWISE...MAINLY VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE
FORECAST PERIOD. CEILINGS AND VISIBILITIES MAY BRIEFLY DROP TO
MVFR LEVELS IN THUNDERSTORMS BUT PROBABILITY OF THIS IS RATHER
LOW. WINDS WILL BE LIGHT TONIGHT AND THEN BECOME NORTH/
NORTHEASTERLY BEHIND A BOUNDARY TUESDAY.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  80 102  79 100 /  20  20  20  20
MKL  74  96  73  97 /  30  20  20  20
JBR  77 100  75 102 /  30  20  20  20
TUP  77  93  76  96 /  50  30  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.

TN...HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR SHELBY-TIPTON.

&&
Hazardous weather outlook, Jul 30, 10:29 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1029 PM CDT MON JUL 30 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1029 PM CDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX VALUES WILL LIKELY EXCEED 105 DEGREES ALONG AND WEST OF
INTERSTATE 55 ON TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NORTHEAST
MISSISSIPPI ON TUESDAY.

EXCESSIVE HEAT WILL WILL BE POSSIBLE THE MIDSOUTH THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY... MAINLY OVER NORTHEAST
MISSISSIPPI.

PWB

In the hours before

Special weather statement, Jul 30, 8:50 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CDT MON JUL 30 2012

TNZ019-048-050-051-310230-
CROCKETT TN-DYER TN-HAYWOOD TN-LAUDERDALE TN-
850 PM CDT MON JUL 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 PM CDT FOR...

  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES NORTH OF HALLS AT 851 PM CDT...MOVING SOUTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROCKETT...DYER...HAYWOOD AND LAUDERDALE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3589 8911 3586 8911 3586 8907 3577 8891
      3572 8896 3568 8904 3568 8906 3566 8907
      3561 8917 3588 8958 3603 8937
TIME...MOT...LOC 0151Z 308DEG 34KT 3589 8935

BORGHOFF
Local storm report, Jul 30, 9:29 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
929 PM CDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     KENNETT                 36.24N 90.05W
07/30/2012                   DUNKLIN            MO   LAW ENFORCEMENT

            REPORT OF ROOF DAMAGE TO AN APARTMENT BUILDING IN THE
            CITY.

&&

CDG
Local storm report, Jul 30, 9:40 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     KENNETT                 36.24N 90.05W
07/30/2012                   DUNKLIN            MO   EMERGENCY MNGR

            MULTIPLE TREES, SIGNS, AND POWERLINES DOWN ACROSS THE
            CITY. ALSO REPORTS OF SMALLER OUT BUILDINGS DAMAGED.

0738 PM     TSTM WND DMG     KENNETT                 36.24N 90.05W
07/30/2012                   DUNKLIN            MO   LAW ENFORCEMENT

            REPORT OF ROOF DAMAGE TO AN APARTMENT BUILDING IN THE
            CITY.

0835 PM     TSTM WND GST     DYERSBURG               36.04N 89.38W
07/30/2012  M57.00 MPH       DYER               TN   AWOS

&&

CDG
Local storm report, Jul 30, 9:49 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     KENNETT                 36.24N 90.05W
07/30/2012                   DUNKLIN            MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS WINDOWS BLOWN OUT OF THE SEARS
            STORE IN KENNETT.

&&

CDG
Special weather statement, Jul 30, 10:15 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 PM CDT MON JUL 30 2012

TNZ053-090-091-310345-
CHESTER TN-HARDEMAN TN-MCNAIRY TN-
1015 PM CDT MON JUL 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...

  SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  EAST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM CHICKASAW STATE PARK TO 7 MILES SOUTH OF SILERTON AT
1015 PM CDT...MOVING SOUTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...HARDEMAN AND MCNAIRY COUNTIES...INCLUDING
LOCATIONS NEAR BIG HILL POND STATE PARK...CHICKASAW STATE FOREST...
CHICKASAW STATE PARK AND SELMER...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3500 8871 3524 8891 3543 8882 3548 8871
      3548 8870 3523 8846 3500 8844
TIME...MOT...LOC 0315Z 323DEG 36KT 3539 8875 3531 8873
          3521 8881

BORGHOFF
Local storm report, Jul 30, 11:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1110 PM CDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     CORINTH                 34.94N 88.52W
07/30/2012  M65 MPH          ALCORN             MS   MESONET

            NUMEROUS TREES AND ROAD SIGNS DOWN... POWER OUT IN
            CORINTH AND IN FARMINGTON

&&

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:33 PM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot46 min
Jul 30, 8:03 PM CDTSevere Thunderstorm WarningMEGPemiscot42 min
Jul 30, 9:00 PM CDTHeat AdvisoryMEGDunklin, Pemiscot67 hr
Jul 31, 2:28 AM CDTExcessive Heat WatchMEGLee, Phillips, St. Francis24 hr
Jul 30, 8:50 PM CDTSpecial Weather StatementMEGCrockett40 min
Jul 30, 9:10 PM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Madison50 min
Jul 30, 10:15 PM CDTSpecial Weather StatementMEGMcNairy30 min
Jul 30, 10:43 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy47 min
Jul 31, 12:16 AM CDTSpecial Weather StatementMEGCrockett, Haywood, Madison44 min
Jul 31, 2:28 AM CDTHeat AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 12 more61 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.